Wellbutrin XL

Discussion in 'Therapy and Medication' started by TLA, Mar 26, 2007.

  1. TLA

    TLA Antiquitie's Friend

    Has anyone taken Wellbutrin XL??

    It seems ok, but now these small shakes/tremors have started that make using mouse and doing games not too fun!

    I may stop and ask for a change, it was just a trial. Good thing that it does is balance out the sweet cravings of the Seroquel. So now, my diet is better.

    Let me know your experiences please. :unsure:
  2. MrDepressed

    MrDepressed Guest

    I was on wellbutrin for nearly 2 years, it never gave me any negative side effects, it helped me to concentrate when I was at my worst, I was on 600mg a day.
  3. VALIS

    VALIS Well-Known Member

    Well I have been on this medication (specifically Wellbutrin XL, the extended release) for about a year.
    Despite a couple of very weird mental side effects, once my body had time to adjust (1-3 months, I can't remember) I feel very comfortable knowing that the downward spiral is a little less hard to pull myself out of when it comes back to bother me. Quicksand.
    My psychiatrist says the XL is better than SR or the non-extended release versions because it provides continuous protection (LOL, sounds like a diaper or maxi pad, haha) against the depression. I am taking only 150 mg and would recommend that you lower your dosage as much as you can to minimize the anxiety/shaking/nervousness that bothered me at the 300 mg dose.
    Another thing- this drug is known to cause strange initial reactions, emotionally- I heard it from my psych as well as 2 different people I know who have been on wellbutrin. Watch out for suicidal preoccupations during the first 2 weeks or so of treatment. If I hadn't known ahead of time that suicidal feelings could occur during the first couple of weeks, it would have been harder for me to resist them. I was preoccupied with death and generally felt much less of an aversion to the physical process of killing myself. Please watch out, all you who start this medication.
    One thing my psychiatrist has taught me to do (I am bipolar and on lamictal as well) is increase my dose when I feel an obvious depressive episode coming on. This has happened two times this year and both times a 1-2 day depression subsided after I took double doses of Wellbutrin for a couple of days. Just something to ask your doc about. I hope some of this was helpful! Good luck
  4. TLA

    TLA Antiquitie's Friend

    Hey Valis-Thanks for sharing your experiences and warnings. It has been almost 4 months, but I am not certain that it is doing ANYthing at all. weird.
  5. nonsum

    nonsum Member

    when i first started on meds for bipolar [in addition to add, various anxiety disorders and depression], i was put on lamictal as well as wellbutrin xl. i was taking 300 mg daily and i also experienced shaking/trembling mainly im my hands. i couldn't deal with all the wierd side effects that it caused [shaking, anxiety, horrible stomach pains when i didn't have time to eat enough before taking it] in addition to the fact hat it didn't work all too well for me and switched to lexapro which after an innitial one - two weeks of adjustment [which was quite unpleasant] worked incredibly well for me. perhaps talk ot your doctor about switching. it might be well worth it to have fewer side effects and be on a medication that works better for your body.
  6. iracund

    iracund Antiquities Friend

    i took wellbutrin xl for almost a year. titrated up to 450mg toward the end because i was sliding back into a black hole. ended up having a tonic-clonic seizure that ended my happiness with wellbutrin. when i was taking it, i definitely felt more balanced and able to deal with the world without losing my mind. sucks that i had to stop taking it. definitely felt like i was at the bottom of a deep dark empty well once it all flushed out of my system and before they put me on any other meds to keep me from becoming a recluse.

    since the seizure i've also been diagnosed bi-polar and add in addition to depressed as all get out. (well, as it turns out, that was merely the back end of a really long see-saw of mental states). i'm a super rapid cycler ... currently on lamictal and celexa and dexedrine ... klonopin as needed for when i start to flip out. i liked wellbutrin much better than celexa as an ad ... hope it works out for you because that has been my favorite in a long line of tried but ultimately failed or pooped out ad's.